MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6) facility declined to provide patient information due to confidentiality.No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported during a coronary procedure where the manufacturer's device was used for diagnostic purposes, after crossing the lesion inside the body, the pd curve was unstable.There was no patient injury.Vessel: lad, occlusion: 50%, tortuousness: slightly additional information indicated no damage was observed during prep.After normalization and during delivering of the wire, the user felt some resistance.After removal from the patient the user noticed the tip was damaged, appearing almost separated.All parts of the device appeared to be present.The procedure was aborted; no other product was used.There were no adverse events and no additional medical or surgical intervention was performed.The patient was discharged as expected in "stable" condition.Visual and microscopic inspection and functional testing were performed on the returned device.The wire connector and torque device were not returned for investigation.The dome was corroded.The distal coil was observed to be stretched to 60mm in length but was intact.The core wire was broken and there was twisting of the wire at the fracture site location.Approximately 5mm of core wire extended past the sensor housing.The device passed zero testing.Due to the original connector not being returned, drift testing could not be performed.The core wire was twisted near the fracture site and a length of approximately 10mm was present.The probable cause of the reported wire unstable failure could not be determined.It should be noted a total of approximately 15mm of core wire was observed to be present.Per the instructions for use (ifu), the tip is extended 3cm (30mm) past the pressure sensor housing.Therefore, approximately 15mm of the core wire is missing.The core wire was broken and, as a result, the distal coil was significantly stretched.The probable cause of the observed damage was excessive mechanical strain during the procedure, as evidenced by the twisting of the core wire at the fracture site location.However, we were unable to conclusively determine through visual and microscopic inspection how the damage to the device occurred.The instructions for use (ifu) warns, never advance, torque or retract a pressure guide wire which meets significant resistance.The ifu also cautions, the pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.In some instances, the wire may kink and must be removed.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Additionally, complaints are monitored by monthly complaint review board process.The event is being reported in an abundance of caution because a piece of the core wire is missing and it cannot conclusively be determined when or where the separation occurred.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7363051
Report Number2939520-2018-00015
Device Sequence Number18864100
Product Code DQX
UDI-Device Identifier00845225002435
UDI-Public(01)00845225002435(17)201130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number10185
Device Catalogue Number400-0300.16
Device Lot Number0243 50123526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1